New Mexico, 2004Flash Flood in New Mexico, August 15, 2004
August 15, 2004 · NWS ABQ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 15, 1:25 PM MST, 35 minutes earlier.
Area forecast discussion, Aug 15, 1:25 PM MST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
225 PM MDT SUN AUG 15 2004
.DISCUSSION...UPPER HIGH OVER COLORADO/UTAH BORDER THIS MORNING.
UPSTREAM FLOW IS SPLITTING AROUND THIS WITH BULK OF ENERGY TRYING TO
CIRCUMVENT HIGH TO THE NORTH WHILE THE REST UNDERCUTS HIGH AND
TRAVERSES SOUTHERN NM. THEREFORE LOOKS LIKE BEST SHOT FOR
SIGNIFICANT RAINS OVERNIGHT WILL BE ACROSS THE SOUTH WITH THE
POSSIBILITY OF A FEW STORMS SNEAKING UP THE RIO GRANDE VALLEY LATE.
THESE RAINS WILL BE FUELED BY PWS OVER 1 INCH. RADAR SHOWS SHOWERS
AND STORMS ALREADY MOVING NWWD UP THE VALLEY AND ALSO THE SE PLAINS.
INITIALLY...STORMS OVER THE NRN MOUNTAINS LATE THIS AFTERNOON AND
EARLY THIS EVENING COULD ONCE AGAIN PRODUCE HAIL DUE TO STEEP LAPSE
RATES/COLD POOL ALOFT. DO NOT EXPECT TO SEE WIDESPREAD MIGRATION
FROM THE HIGHER TERRAIN ONTO THE NE/EC PLAINS LIKE LAST NIGHT AS
SHORT WAVE TROUGHS MAY BE SHUT OUT FROM THAT AREA BY UPPER HIGH.
THIS PATTERN IS HELD ONTO BY THE ETA INTO TUESDAY WHILE THE GFS...
WHICH HAS BEEN MORE ADAMANT WITH THE SUCCESS OF THE TROUGH PUSHING
THE HIGH EASTWARD MONDAY NIGHT...IS NOW TRENDING TOWARD THE ETA
SOLUTION. THEREFORE WILL RAISE POPS IN THE SOUTH MONDAY NIGHT AND
TUESDAY AND DECREASE THEM IN THE NORTH CENTRAL/NORTHEAST.
CORRESPONDINGLY WILL LOWER TEMPS SE AND RAISE NORTH...KD
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON................ 060/086 061/085 061 19223
GALLUP.................... 053/079 054/082 054 19443
GRANTS.................... 052/080 053/081 054 19333
GLENWOOD.................. 062/080 063/085 063 19544
CHAMA..................... 043/076 045/076 046 19333
LOS ALAMOS................ 052/078 054/080 054 19323
RED RIVER................. 035/069 039/071 043 19332
TAOS...................... 045/080 046/082 048 19332
SANTA FE.................. 049/077 051/080 053 19322
SANTA FE AIRPORT.......... 051/080 053/082 054 19322
ESPANOLA.................. 054/084 056/086 056 19322
ALBUQUERQUE HEIGHTS....... 062/084 064/086 065 19322
ALBUQUERQUE VALLEY........ 062/085 064/087 065 19322
ALBUQUERQUE FOOTHILLS..... 060/082 061/085 062 19322
ALBUQUERQUE WEST MESA..... 061/085 063/086 063 19322
SOCORRO................... 059/085 061/086 061 19322
SANDIA PARK/CEDAR CREST... 053/077 055/080 055 19332
MORIARTY/ESTANCIA......... 048/079 051/083 054 19432
CARRIZOZO................. 057/077 058/080 059 19432
RUIDOSO................... 053/069 054/074 056 19532
RATON..................... 047/081 049/083 050 19322
LAS VEGAS................. 047/077 049/081 051 19422
ROY....................... 053/080 055/083 056 19212
CLAYTON................... 056/083 058/086 059 19212
SANTA ROSA................ 057/083 057/088 058 19212
TUCUMCARI................. 060/084 061/089 063 19212
FORT SUMNER............... 059/081 060/088 061 19322
CLOVIS.................... 059/081 060/087 061 19222
PORTALES.................. 059/080 061/086 062 19222
ROSWELL................... 062/083 064/088 065 19333
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
19
Hazardous weather outlook, Aug 15, 5:00 AM MST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SUN AUG 15 2004
NMZ001>021-161200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-HARDING COUNTY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WESTCENTRAL MOUNTAINS-
600 AM MDT SUN AUG 15 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.
.DAY ONE...TODAY
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON AND EVENING. THE MAIN WEATHER THREAT WILL BE HEAVY RAINS
FROM SLOW MOVING THUNDERSTORMS WHICH COULD PRODUCE FLASH FLOODING.
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE BUT LONG LIVED SEVERE
THUNDERSTORM ACTIVITY IS NOT EXPECTED. WEATHER CAN CHANGE VERY
RAPIDLY...SO ALWAYS USE THE LATEST FORECASTS...WATCHES...AND WARNINGS
FOR PLANNING PURPOSES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE
THROUGH NEXT WEEK. THE MAIN WEATHER THREAT WILL BE HEAVY RAINS FROM
SLOW MOVING THUNDERSTORMS WHICH COULD PRODUCE FLASH FLOODING. WEATHER
CAN CHANGE VERY RAPIDLY...SO ALWAYS USE THE LATEST FORECASTS...
WATCHES...AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
16
Flash Flood, Santa Fe
- When
- August 15, 2:00 PM MST to 2:30 PM MST
- Where
- Santa Fe County, 1 mi E of Santa Fe
- Property damage
- $50,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 35.507, -105.976 (the zone’s center; the record gives no point)
Several vehicles were damaged and a number of rooms at a guest lodge were flooded by mud and debris when a small flash flood formed along Bishop's Lodge Road in eastern Santa Fe.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in California, August 15, 20042 deaths · $20 million · 1 event
- Hail and Damaging Wind in South Dakota, August 15, 2004$250,000 · 1.75 in hail · 7 events
- Damaging Winds in Arizona, August 15, 2004$200,000 · 80 kt wind · 2 events
- Lightning Strike in Kansas, August 15, 2004$100,000 · 1 event
- Damaging Wind in Arizona, August 15, 2004$60,000 · 70 kt wind · 1 event
- Hail in Nebraska, August 15, 2004$40,000 · 1 in hail · 1 event
- Hail and Damaging Wind in South Dakota, August 15, 20041.75 in hail · 13 events
- Tornado and Hail in Nebraska, August 15, 2004$8,000 · F0 · 7 events
- Hail in South Dakota, August 15, 20040.88 in hail · 3 events
- Waterspouts in Lake Erie, August 15, 20042 events
- Flash Flooding in North Carolina, August 15, 20042 events
- Tornadoes in North Carolina, August 15, 2004F0 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418896.